Adderrall use has been linked to cardiomyopathy and heart failure. - GreenMedInfo Summary
Cardiomyopathy due to ingestion of Adderall.
Am J Ther. 2008 May-Jun;15(3):287-9. PMID: 18496266
Department of Medicine, Cooper Green Mercy Hospital, Birmingham, Alabama, USA. DHMarks@Yahoo.com
A patient is described who developed cardiomyopathy after receiving a therapeutic course of dextroamphetamine/amphetamine. The patient's cardiac function deteriorated to the point of heart failure, necessitating a heart transplantation. Cardiomyopathy associated with amphetamine use is a serious and potentially lethal condition. With early diagnosis, identification of the cause, and treatment, cardiomyopathy may be reversible. The dangers of therapeutic use of amphetamines are discussed, as well as problems and assumptions associated with U.S. Food and Drug Administration monitoring and removal from the market of harmful substances.